Hail, Glades
- When
- September 28, 4:51 PM EST to 5:10 PM EST
- Where
- Glades County, Moore Haven
- Measured
- 1.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 26.833, -81.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 28, 1:06 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 206 PM EDT WED SEP 28 2005 .DISCUSSION...UPPER LOW CENTERED ALONG THE ATLANTIC COAST OF THE FLORIDA PENINSULA AROUND FORT PIERCE AND VERO BEACH MOVING SLOWLY EAST. COLD AIR AROUND -10C ASSOCIATED WITH THE UPPER LOW AND SUFFICIENT MOISTURE STILL EXPECTED TO FIRE CONVECTION THIS AFTERNOON...SOME OF WHICH LIKELY WILL BE STRONG. WILL MENTION POTENTIAL FOR HEAVY RAIN ALSO DUE TO SLOW MOVEMENT. UPPER LOW IS EXPECTED TO CONTINUE MOVING EAST AWAY FROM THE PENINSULA TONIGHT THROUGH SATURDAY...WHEN IT SLOWS UP AROUND 70W LONGITUDE SUNDAY AND THEN REVERSES COURSE BACK TOWARD FLORIDA MONDAY AND TUESDAY. WITH LESS INSTABILITY AND DRIER AIR ALOFT ON THE BACK SIDE OF THIS UPPER LOW...POPS SHOULD COME DOWN MORE TOWARD CLIMATOLOGY BUT STILL ABOVE THURSDAY AND FRIDAY. COMPLICATING THIS SCENARIO IS THE TROPICAL WAVE/POTENTIAL DEPRESSION IN THE CARIBBEAN. TPC PROGS THIS SYSTEM TOWARD AND ACROSS THE YUCATAN OVER THE NEXT SEVERAL DAYS. THE 12Z GFS DEVELOPS AN INTERESTING FEATURE OVER WESTERN CUBA BY 12Z FRIDAY...POSSIBLE CONVECTIVE FEEDBACK OF SOME KIND? IT CERTAINLY LOOKS TO BE ASSOCIATED WITH THE NORTHERN PART OF THE CARIBBEAN WAVE. THIS FEATURE MOVES INTO THE SOUTHEAST GULF OF MEXICO SATURDAY AND COULD BE AN INFLUENCE ON THE FORECAST...BUT IS IT REAL? THIS IS THE FIRST RUN WE HAVE SEEN THIS SO FOR NOW WILL HOLD OFF ON ANY EFFECT. BOTTOM LINE WILL BE TO CONTINUE SOMEWHAT ABOVE CLIMATOLOGY POPS SATURDAY THROUGH THE EXTENDED PERIOD. HAVE GENERALLY ACCEPTED GFS MOS TEMPERATURES EXCEPT LOWERED MINIMUMS OVER THE INTERIOR TO BE MORE IN LINE WITH OBSERVED LOWS PAST COUPLE OF MORNINGS AROUND 70F. && .MARINE...NOT MUCH CHANGE IN MARINE CONDITIONS WITH A GENERAL EASTERLY FLOW THROUGH THE NEXT SEVERAL DAYS MAINLY LESS THAN 15 KNOTS. CAN STILL SEE ON WEBCAM A SWELL OF 1 TO 2 FEET AT JUPITER INLET BUT THIS SHOULD DIMINISH OVER THE NEXT 24 HOURS. SHOULD A DEPRESSION DEVELOP OVER THE NORTHWEST CARIBBEAN IN THE NEXT DAY OR TWO WINDS ACROSS SOUTH FLORIDA COULD BE STRONGER WITH A BETTER GRADIENT. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 88 75 89 / 30 50 40 50 FORT LAUDERDALE 77 88 77 88 / 30 50 40 50 MIAMI 77 89 76 89 / 30 50 40 50 NAPLES 73 89 73 91 / 30 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 508 PM EDT WED SEP 28 2005 FLZ063-066>075-290400- BROWARD METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE- MIAMI-DADE METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN MIAMI DADE- 508 PM EDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT ...A FEW STRONG THUNDERSTORMS POSSIBLE TODAY... THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING WILL BE MOSTLY OVER INTERIOR SECTIONS OF THE SOUTH FLORIDA PENINSULA...PARTICULARLY NEAR LAKE OKEECHOBEE. THERE IS A CHANCE OF HAIL AND LOCALIZED FLOODING WITH THE STRONGER THUNDERSTORMS. THE THUNDERSTORMS SHOULD END BY MIDNIGHT WITH NO HAZARDS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 308 PM EDT WED SEP 28 2005 FLZ069-070-282015- EASTERN COLLIER-WESTERN COLLIER- 308 PM EDT WED SEP 28 2005 ...STRONG THUNDERSTORMS OVER WESTERN COLLIER COUNTY... AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR GOLDEN GATE...MOVING NORTHEAST AT 5 MPH. THE MAIN IMPACT FROM THESE STRONG THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. IF THESE STORMS BECOME ANY STRONGER...A SEVERE THUNDERSTORM WARNING MAYBE NEEDED. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 348 PM EDT WED SEP 28 2005 FLZ067-068-282100- PALM BEACH EASTERN-PALM BEACH WESTERN- 348 PM EDT WED SEP 28 2005 ...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN PORTIONS OF PALM BEACH COUNTY... AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS DEVELOPING ABOUT 14 MILES WEST OF METRO PALM BEACH COUNTY. THESE STRONG STORMS WERE MOVING VERY SLOWLY TO THE NORTHEAST. THESE STRONG STORMS WILL CONTINUE TO AFFECT THE WESTERN AREAS OF PALM BEACH COUNTY...AND COULD SEEN OUTFLOW BOUNDARIES INTO THE WESTERN METRO AREAS OF PALM BEACH COUNTY DURING THE NEXT HOUR OR SO ALLOWING FOR SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THIS AREA. WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...AND RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES CAN OCCUR WITH THESE STORMS. IF THE STORMS BECOME ANY STRONGER...WARNING COULD BE NEEDED OVER THIS AREA. IF YOU SEE SEVERE WEATHER...REPORT IT TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND THEY WILL RELATE IT TO THE NATIONAL WEATHER OFFICE IN MIAMI FLORIDA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 430 PM EDT WED SEP 28 2005 FLZ071-072-282130- BROWARD METROPOLITAN-WESTERN BROWARD- 430 PM EDT WED SEP 28 2005 ...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN BROWARD COUNTY... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS DEVELOPING NEAR WESTON AND OVER THE EVERGLADES OF BROWARD COUNTY. THESE STRONG STORMS WILL MOVE SLOWLY TO THE NORTH TO NORTHEAST DIRECTION AND COULD AFFECT THE WESTERN METRO AREAS OF BROWARD COUNTY. SOME LOCATIONS THAT COULD BE AFFECTED ARE WESTON...SOUTHWEST RANCHES...MIRAMAR...PEMBROKE PINES... SUNRISE...AND SAWGRASS HILLS MALL. THE MAIN IMPACTS FROM THESE STRONG STORMS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...WIND GUSTS UP TO 50 MPH...AND RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 448 PM EDT WED SEP 28 2005 FLZ063-066-067-282145- GLADES-HENDRY-PALM BEACH WESTERN- 448 PM EDT WED SEP 28 2005 AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO LINES OF THUNDERSTORMS. ONE WAS ALONG THE EAST COAST SEA BREEZE OVER THE WESTERN AREAS OF PALM BEACH AND BROWARD COUNTIES...WHILE THE OTHER ONE WAS ALONG THE WEST COAST SEA BREEZE OVER THE INTERIOR AREAS OF HENDRY...GLADES...AND EASTERN COLLIER COUNTIES. THESE LINES OF THUNDERSTORMS WILL SLOWLY MOVE TO TOWARDS EACH OTHER THROUGH 6 PM EDT...AND COLLIDE OVER EAST GLADES...NORTHERN HENDRY...AND WESTERN PALM BEACH COUNTIES. WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING STRIKES...SMALL HAIL...AND RAINFALL RATES OF 1 TO 3 INCHES CAN OCCUR FROM THE THUNDERSTORMS. RESIDENTS IN THE AREA SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ON THIS DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 538 PM EDT WED SEP 28 2005 FLZ073-074-282215- DADE METROPOLITAN-WESTERN DADE- 540 PM EDT WED SEP 28 2005 ...STRONG THUNDERSTORM APPROACHING TAMIAMI TRAIL JUST WEST OF KROME AVE... AT 535 PM EDT...PUBLIC REPORT A POSSIBLE FUNNEL CLOUD WITH THE STRONG THUNDERSTORM ABOUT 6 MILES SOUTHEAST OF MICCOSUKEE INDIAN VILLAGE MOVING NORTH AROUND 5 MPH. THE STORM WILL MOVE ACROSS THE TAMIAMI TRAIL BETWEEN 545 AND 615 PM. PEOPLE WHO ARE DRIVING ALONG THE TAMIAMI TRAIL NEED TO BE READY FOR WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING STRIKES...AND HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
The Melbourne radar (KMLB), 148 km away, was scanning. The volume nearest the first event began at 21:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474511.